zbMATH — the first resource for mathematics

The level of pairs of polynomials. (English) Zbl 1444.13008
Let \(k\) be any perfect field. Set \(R:=k[x_1,\ldots ,x_d]\) and let \(\mathcal{D}_R\) be the ring of \(k\)-linear differential operators on \(R\). For a non-zero \(f\in R\), let \(R_f\) be the localization of \(R\) at \(f\). The natural action of \(\mathcal{D}_R\) on \(R\) extends uniquely to \(R_f\) and it is known that there exists \(m\geq 1\) such that \(R_f=\mathcal{D}_R\frac{1}{f^m}\). Given a polynomial \(f\) with coefficients in a field of prime characteristic \(p\), it is known that there exists a differential operator that raises \(1/f\) to its \(p\)th power. The authors first discuss a relation between the “level” of this differential operator and the notion of “stratification” in the case of hyperelliptic curves. They extend the notion of level to that of a pair of polynomials, they prove some basic properties and compute this level in certain special cases. They present examples of polynomials \(g\) and \(f\) such that there is no differential operator raising \(g/f\) to its \(p\)th power.
13A35 Characteristic \(p\) methods (Frobenius endomorphism) and reduction to characteristic \(p\); tight closure
13N10 Commutative rings of differential operators and their modules
14B05 Singularities in algebraic geometry
14F10 Differentials and other special sheaves; D-modules; Bernstein-Sato ideals and polynomials
34M15 Algebraic aspects (differential-algebraic, hypertranscendence, group-theoretical) of ordinary differential equations in the complex domain
Magma; TestIdeals
Full Text: DOI
[1] Àlvarez Montaner, J.; Blickle, M.; Lyubeznik, G., Generators of D-modules in positive characteristic, Math. Res. Lett, 12, 4, 459-473 (2005) · Zbl 1115.13032
[2] Àlvarez Montaner, J.; Huneke, C.; Núñez-Betancourt, L., D-modules, Bernstein-Sato polynomials and F-invariants of direct summands, Adv. Math, 321, 298-325 (2017) · Zbl 1388.14065
[3] Bhatt, B.; Blickle, M.; Lyubeznik, G.; Singh, A. K.; Zhang, W., Local cohomology modules of a smooth \(####\)-algebra have finitely many associated primes, Invent. Math, 197, 3, 509-519 (2014) · Zbl 1318.13025
[4] Blanco-Chacón, I.; Boix, A. F.; Fordham, S.; Yilmaz, E. S., Differential operators and hyperelliptic curves over finite fields, Finite Fields Appl, 51, 351-370 (2018) · Zbl 1393.13008
[5] Blickle, M.; Mustata, M.; Smith, K. E., Discreteness and rationality of F-thresholds, Michigan Math. J, 57, 43-61 (2008) · Zbl 1177.13013
[6] Boix, A. F.; De Stefani, A.; Vanzo, D., An algorithm for constructing certain differential operators in positive characteristic, Matematiche (Catania), 70, 1, 239-271 (2015) · Zbl 1329.13009
[7] Boix, A. F.; Hernández, D. J.; Kadyrsizova, Z.; Katzman, M.; Malec, S.; Robinson, M.; Schwede, K.; Smolkin, D.; Teixeira, P.; Witt, E. E., The TestIdeals package for Macaulay2, J. Softw. Alg. Geom, 9, 2, 89-110 (2019) · Zbl 1442.13001
[8] Bosma, W.; Cannon, J.; Playoust, C., The Magma algebra system. I. The user language, J. Symb. Comput, 24, 3-4, 235-265 (1997) · Zbl 0898.68039
[9] Brenner, H.; Jeffries, J.; Núñez-Betancourt, L., Quantifying singularities with differential operators, Adv. Math, 358, 106843 (2019) · Zbl 1457.14040
[10] De Stefani, A.; Grifo, E.; Jeffries, J., A Zariski-Nagata theorem for smooth \(####\)-algebras, J. Reine Angew. Math (2018) · Zbl 1446.14012
[11] Fordham, S., On the Level of a Calabi-Yau Hypersurface (2018)
[12] Grothendieck, A., Éléments de géométrie algébrique: IV. Étude locale des schémas et des morphismes de schémas, Quatrième partie, Publ. Math. Inst. Hautes Études Sci, 32, 5-361 (1967) · Zbl 0153.22301
[13] Hsiao, J.-C., D-module structure of local cohomology modules of toric algebras, Trans. Amer. Math. Soc, 364, 5, 2461-2478 (2012) · Zbl 1244.13012
[14] Iyengar, S. B.; Leuschke, G. J.; Leykin, A.; Miller, C.; Miller, E.; Singh, A. K.; Walther, U., Twenty-Four Hours of Local Cohomology (2007), Providence, RI: American Mathematical Society, Providence, RI · Zbl 1129.13001
[15] Jeffries, J., Derived functors of differential operators, Int. Math. Res. Not. IMRN (2018)
[16] Katzman, M., Parameter-test-ideals of Cohen-Macaulay rings, Comp. Math, 144, 4, 933-948 (2008) · Zbl 1152.13005
[17] Kodama, T.; Top, J.; Washio, T., Maximal hyperelliptic curves of genus three, Finite Fields Appl, 15, 3, 392-403 (2009) · Zbl 1184.11020
[18] Li, K.-Z.; Oort, F., Moduli of Supersingular Abelian Varieties (1998), Berlin: Springer-Verlag, Berlin · Zbl 0920.14021
[19] Lucas, E., Sur les congruences des nombres eulériens et les coefficients différentiels des functions trigonométriques suivant un module premier, Bul. Soc. Math. France, 2, 49-54 (1878) · JFM 10.0139.04
[20] Lyubeznik, G.; Singh, A. K.; Walther, U., Local cohomology modules supported at determinantal ideals, J. Eur. Math. Soc, 18, 11, 2545-2578 (2016) · Zbl 1408.13047
[21] Nygaard, N. O., Slopes of powers of Frobenius on crystalline cohomology, Ann. Sci. École Norm. Sup. Ser. 4, 14, 4, 369-401 (1981) · Zbl 0519.14012
[22] Oort, F., Which abelian surfaces are products of elliptic curves?, Math. Ann, 214, 1, 35-47 (1975) · Zbl 0283.14007
[23] Put, M.; Top, J., Stratified order one differential equations in positive characteristic, J. Symb. Comput, 68, 2, 308-315 (2015) · Zbl 1312.34134
[24] Singh, A. K., p-torsion elements in local cohomology modules, Math. Res. Lett, 7, 2, 165-176 (2000) · Zbl 0965.13013
[25] Singh, A. K.; Conca, A.; Gubeladze, J.; Römer, T., Homological and Computational Methods in Commutative Algebra: Dedicated to Winfried Bruns on the Occasion of His 70th Birthday, A polynomial identity via differential operators, 239-247 (2017), Cham: Springer International Publishing, Cham
[26] Takagi, S.; Takahashi, R., D-modules over rings with finite F-representation type, Math. Res. Lett, 15, 3, 563-581 (2008) · Zbl 1147.13001
[27] Valentini, R. C., Hyperelliptic curves with zero Hasse-Witt matrix, Manuscr. Math, 86, 1, 185-194 (1995) · Zbl 0833.14021
[28] Washio, T.; Kodama, T., Hasse-Witt matrices of hyperelliptic function fields, Sci. Bull. Fac. Ed. Nagasaki Univ, 37, 9-15 (1986) · Zbl 0598.12014
[29] Yekutieli, A., An explicit construction of the Grothendieck residue complex, Astérisque, 208, 3-127 (1992) · Zbl 0788.14011
[30] Yui, N., On the Jacobian varieties of hyperelliptic curves over fields of characteristic p > 2, J. Algebra, 52, 2, 378-410 (1978) · Zbl 0404.14008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.